MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION SHOULDER; GLENOID, UNIFORM, PEGGED 42MM CM FOUNDATION SHOULDER

ENCORE MEDICAL, L.P. FOUNDATION SHOULDER; GLENOID, UNIFORM, PEGGED 42MM CM FOUNDATION SHOULDER
Catalog Number 500-04-142
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/08/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient had a foundation shoulder stem in, no glenoid component.Patient presented with rotator cuff arthropathy and was in need of a reverse.The stem was taken out to implant a reverse stem and glenoid, there was no implant failure.Djo implants were not reimplanted.
 
Additional Manufacturer Narrative
The reason for this revision surgery was rotator cuff arthropathy.The length of the in-vivo service was 10.6 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for arthropathy was not reported.The complaint states the patient had a foundation shoulder stem, but no glenoid component.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION SHOULDER
Common Device Name
GLENOID, UNIFORM, PEGGED 42MM CM FOUNDATION SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5477578
Report Number1644408-2016-00092
Device Sequence Number247193
Product Code KWS
UDI-Device Identifier00888912143196
UDI-Public(01)00888912143196
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K960906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2009
Device Catalogue Number500-04-142
Device Lot Number985891
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2016
Supplement Report FDA Received Date07/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR